Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 70, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 17, 2008, 6:13 PM CDT for 6 counties in Nebraska. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2008, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 18, 2008, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, NE, Clay County, NE, Fillmore County, NE, Hall County, NE, Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:47 PM CDT | FLASH FLOOD | 5 N Hastings, NE | WATER COVERING ALL LANES AT 82ND AND HIGHWAY 281. |
| Jul 17, 6:52 PM CDT | HEAVY RAIN 1.76 | 4 N Hastings, NE | 1.76 INCHES OF RAIN IN ABOUT 25 MINUTES AT THE HASTINGS NWS OFFICE |
| Jul 17, 9:16 PM CDT | FLOOD | Hastings, NE | 12TH AVE AND ADAMS CENTRAL 3-6 INCHES WATER ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 172317 FFWGID NEC001-035-059-079-081-185-180515- /O.NEW.KGID.FF.W.0070.080717T2313Z-080718T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 613 PM CDT THU JUL 17 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA THIS INCLUDES THE CITY OF YORK. NORTHERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF HASTINGS. NORTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA NORTHERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1215 AM CDT * AT 608 PM CDT...HEAVY RAIN IN THE WARNED AREA WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE HEAVIEST RAIN WILL BE BETWEEN HIGHWAY 6...AND INTERSTATE 80 IN THE WARNED AREA. SOME OF THE HEAVIEST RAIN HAS FALLEN IN THE GILTNER AREA...AND JUST NORTHWEST OF KENESAW. THERE ARE SEVERAL CREEKS AND STREAMS WHICH WILL BE SUSCEPTIBLE TO FLOODING. THOSE INCLUDE...THE ENTIRE WEST FORK OF THE BIG BLUE RIVER...THE SCHOOL CREEK...THE BEAVER CREEK...AND THE FLAT CREEK. ANYWHERE FROM 1 TO 3 INCHES OF RAIN WILL BE COMMON IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HASTINGS...WOOD RIVER...WACO...STOCKHAM...MCCOOL JUNCTION...LUSHTON...HENDERSON... HAMPTON...GILTNER...DONIPHAN...BRADSHAW...AURORA AND ALDA FLASH FLOODING IS A DANGEROUS SITUATION AND YOU SHOULD BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. LAT...LON 4053 9735 4053 9872 4086 9871 4090 9736 $$
2 follow-up statements
000 WGUS73 KGID 180041 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 733 PM CDT THU JUL 17 2008 NEC001-035-059-079-081-185-180515- /O.CON.KGID.FF.W.0070.000000T0000Z-080718T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON NE-YORK NE-HALL NE-ADAMS NE-CLAY NE-FILLMORE NE- 733 PM CDT THU JUL 17 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHERN FILLMORE...NORTHERN CLAY...NORTHERN ADAMS...SOUTHERN HALL... SOUTHERN YORK AND SOUTHERN HAMILTON COUNTIES... FLOODING AND FLASH FLOODING WILL CONTINUE TO BE AN ISSUE IN THE WARNED AREA THROUGH AT LEAST 1215 AM TONIGHT. A LARGE OF AREA OF 1 TO 2 INCHES OF RAIN HAS FALLEN...BOUNDED BY INTERSTATE 80 ON THE NORTH...HIGHWAY 6 IN THE SOUTH...AND THE WESTERN EDGE OF HALL AND ADAMS COUNTY ON THE WEST. SOME OF THE HEAVIEST RAIN FELL FROM THE JUST NORTH OF HASTINGS...AND THE EAST ACROSS SOUTHERN HAMILTON...SOUTHERN YORK...AND NORTHERN CLAY COUNTY. THE WATER ENTIRE WEST FORK OF THE BIG BLUE RIVER WILL BE IN FLOOD. THREE TO FOUR INCHES OF RAIN FELL IN THE BASIN FROM SOUTHEAST OF DONIPHAN TO SOUTH OF GILTNER. THE SCHOOL CREEK IN CLAY COUNTY MAY FLOOD. THE BEAVER CREEK IN HAMILTON AND YORK COUNTY MAY FLOOD. IN SOUTHERN HALL AND NORTHERN ADAMS COUNTIES...WIDESPREAD LOW LAND FLOODING WILL CONTINUE. SOME COUNTY ROADS WILL BE UNDER WATER. A PORTION OF HIGHWAY 281 NORTH OF HASTINGS WAS REPORTED TO BE UNDER WATER FOR A TIME. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORK...WOOD RIVER...STOCKHAM...MCCOOL JUNCTION...LUSHTON...HENDERSON...HAMPTON... GILTNER...DONIPHAN...BRADSHAW...AURORA AND ALDA IF YOU ARE TRAVELING TONIGHT...BE ESPECIALLY CAUTIOUS TO WATER OVER ANY ROAD. AVOID FLOOD PRONE AREAS...AND REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 4053 9735 4053 9872 4086 9871 4090 9736 $$
000 WGUS73 KGID 180510 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1205 AM CDT FRI JUL 18 2008 NEC001-035-059-079-081-185-180515- /O.EXP.KGID.FF.W.0070.000000T0000Z-080718T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON NE-YORK NE-HALL NE-ADAMS NE-CLAY NE-FILLMORE NE- 1205 AM CDT FRI JUL 18 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT FOR NORTHERN FILLMORE...NORTHERN CLAY...NORTHERN ADAMS...SOUTHERN HALL...SOUTHERN YORK AND SOUTHERN HAMILTON COUNTIES... THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING FOR THE SAME AREA...WHICH IS NOW IN EFFECT UNTIL 330 PM CDT FRIDAY. LAT...LON 4053 9735 4053 9872 4086 9871 4090 9736 $$ WESELY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:24 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 17, 3:24 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT THU JUL 17 2008
.SHORT TERM...THROUGH FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR
DISCUSSION ABOUT CURRENT WATER RELATED ISSUES.
QUICKLY...WEAK SEVERE WEATHER ENVIRONMENT WILL SPAWN A FEW SEVERE
STORMS THIS EVENING...BUT FLOW IS SLOW AND WOULD EXPECT POP AND
DROP TYPE EVENTS IN GENERAL. WATER VAPOR SHOWS WAVE IN NORTHEAST
COLORADO SET TO FOCUS MORE CONVECTION OVER SOUTH CENTRAL NEBRASKA
THIS EVENING AND INTO THE OVERNIGHT ISSUES...RESULTING IN HEAVY
RAIN AND FLOODING RISK.
WE WILL LIKELY BE CLEANING UP CONVECTION/FLOODING ISSUES FRIDAY
MORNING...WITH LINGERING SHOWERS AND STORMS THROUGH THE MORNING
HOURS. WOULD EXPECT PLENTY OF CLOUDS THROUGH THE DAY AND
TEMPERATURES LIKELY TO STRUGGLE TO REACH 80 SOME AREAS. LITTLE
TIME TODAY TO FOCUS TOO MUCH ON ADDITIONAL RAINFALL FOR DAY FRIDAY
AFTERNOON AND EVENING...AND BASICALLY CONTINUED THINGS FROM THE
PREVIOUS FORECAST.
.LONG TERM...SATURDAY THROUGH THURSDAY. ANY REMNANT PRECIPITATION
FROM FRIDAY NIGHT IN OUR EASTERN CWA SHOULD MOVE OUT SATURDAY
MORNING. THEN A BREAK SHOULD OCCUR FOR A TIME DURING THE DAY THEN
CONVECTION MAY REDEVELOP TO OUR NORTH ALONG A FRONTAL BOUNDARY AS A
SHORTWAVE CROSSES THE NORTHERN PLAINS. MODELS HAVE TRENDED A LITTLE
FARTHER NORTH AND EAST WITH THIS...BUT THE CHANCE IS STILL THERE AND
HAVE MAINTAINED POPS FOR ALL BUT OUR FAR SOUTHERN/SOUTHWEST CWA.
THE FORECAST THEN DRIES OUT FOR A TIME UNTIL TUESDAY NIGHT WITH A
NORTHERN AND EASTERN EXPANDING UPPER RIDGE AXIS. OF NOTE IS THAT IT
MAY NOT BE COMPLETELY DRY DEPENDING ON WHERE BOUNDARIES SET UP...BUT
IT DOES NOT APPEAR OVERLY WET EITHER. THE RIDGE AXIS PUSHES SOUTH ON
TUESDAY WITH THUNDERSTORM CHANCES REENTERING THE FORECAST TUESDAY
NIGHT INTO WEDNESDAY WITH A PROGRESSING WAVE. THE RIDGE AXIS SHOWS
SIGNS OF REBUILDING ON THURSDAY AND HAVE LEFT THE FORECAST DRY.
TEMPS WILL HEAT UP WITH THE BUILDING RIDGE AXIS WITH SOME LOCATIONS
IN OUR SOUTHWEST AND WESTERN AREAS TOPPING OUT NEAR OR ABOVE 100F.
&&
.HYDROLOGY...THIS REALLY LOOKS LIKE A SOLID HYDROLOGIC EVENT WITH
A HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING THROUGH THE
NIGHT. WE HAVE ALREADY SEEN 2 INCH PER HOUR RAIN RATES WITH
AFTERNOON STORMS...AND SEE NO REASON FOR SUCH EFFICIENCY TO
DECLINE TONIGHT. LOW/MID LEVEL FRONTAL BOUNDARY HAS SET UP
EAST AND WEST ACROSS THE CWFA. WAVE COMING OUT OF NORTHEAST
COLORADO IS KICKING STORMS IN SOUTHWEST NEBRASKA...AND EXPECT THAT
ARE OF STORMS TO BE MAIN HYDRO EVENT INTO THE OVERNIGHT HOURS AS
IT MOVES EAST...AND MORE STORMS DEVELOP AS LOW LEVEL JET FINDS
SOME LEGS. OVERALL...SOME LOCATIONS COULD SEE 4+ INCHES OF RAIN
TONIGHT. HAVE EXTENDED THE FLASH FLOODING TO THE ENTIRE CWFA.
&&
.PREV DISCUSSION... /ISSUED 134 PM CDT THU JUL 17 2008/
AVIATION...18Z TAF. THUNDERSTORMS TO THE NORTHWEST OF KGRI WILL
SLOWLY SAG SOUTH/SOUTHEAST...AND BY LATE AFTERNOON MAY IMPACT
THE KGRI AREA WITH MVFR TYPE CONDITIONS. EXPECTING WIDESPREAD
SHOWERS AND STORMS TONIGHT WITH MVFR CONDITIONS THROUGH MOST
OF THE NIGHT. IFR VSBYS WILL BE POSSIBLE WITH STRONGEST STORMS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ063-064-074>077-082>087.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
060>062-072-073.
KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jul 17, 2:53 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 253 PM CDT THU JUL 17 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 253 PM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH TONIGHT. THUNDERSTORMS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN PER HOUR WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA TONIGHT. WHILE THE HEAVIEST RAINFALL WILL ONLY BE ISOLATED IN NATURE...A FAIRLY WIDESPREAD AREA OF 1 TO 3 INCHES OF RAIN IS EXPECTED. RAINFALL IN EXCESS OF 4 INCHES IS POSSIBLE. SUCH RAINFALL WILL RESULT IN AN INCREASED RISK FOR FLASH FLOODING THROUGHOUT THE AREA. ALONG WITH THE HEAVY RAIN...A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS THIS EVENING. THE MAIN HAZARDS WILL BE NICKEL TO QUARTER SIZE HAIL...AND WIND GUSTS UP TO 60 MPH. THE FAVORED AREA FOR ANY SEVERE WEATHER WOULD GENERALLY BE WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LINGER OVER THE OUTLOOK AREA THROUGH SATURDAY NIGHT. IT APPEARS THE RISK FOR SEVERE WEATHER WILL BE LIMITED...BUT STRONGER STORMS COULD PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAIN...ESPECIALLY LATE FRIDAY AFTERNOON AND FRIDAY EVENING. THUNDERSTORMS ARE BACK IN THE FORECAST TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NEEDED FOR ISOLATED WIND OR HAIL REPORTS...ALONG WITH HEAVY RAINFALL REPORTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 17, 5:03 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CDT THU JUL 17 2008 NEZ041-172230- NANCE- 503 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN NANCE COUNTY IN CENTRAL NEBRASKA AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PALMER...OR 26 MILES NORTH OF GRAND ISLAND...AND MOVING NORTHEAST AT 13 MPH. * THE THUNDERSTORM WILL BE NEAR... FULLERTON BY 530 PM CDT PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 17, 5:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 4 E BOELUS 41.08N 98.64W
07/17/2008 M2.50 INCH HOWARD NE PUBLIC
2.50 INCHES OF RAIN SO FAR THIS AFTERNOON
&&
PFANNKUCHSpecial weather statement, Jul 17, 5:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 508 PM CDT THU JUL 17 2008 NEZ049-172245- POLK- 508 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POLK...OR 16 MILES NORTHWEST OF YORK...AND MOVING NORTHEAST AT 13 MPH. * THE THUNDERSTORM WILL BE NEAR... STROMSBURG BY 545 PM CDT PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 17, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
516 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN DANNEBROG 41.12N 98.55W
07/17/2008 M2.20 INCH HOWARD NE FIRE DEPT/RESCUE
2.20 INCHES OF RAIN SO FAR
&&
PFANNKUCHSpecial weather statement, Jul 17, 5:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 524 PM CDT THU JUL 17 2008 NEZ061-074-172300- BUFFALO-KEARNEY- 524 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF KEARNEY. NORTHERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF KEARNEY...AND MOVING NORTH AT 12 MPH. * THE THUNDERSTORM WILL BE NEAR... KEARNEY BY 540 PM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 269 AND 292. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AT 521 PM CDT....NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING ANOTHER STRONG THUNDERSTORM NEAR THE INTERSTATE JUST SOUTH OF GIBBON. THIS STORM WAS ALSO MOVING NORTH AT 12 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE ALSO EXPECTED WITH THIS STORM. WESELY
Special weather statement, Jul 17, 5:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 528 PM CDT THU JUL 17 2008 NEZ063-172300- HAMILTON- 528 PM CDT THU JUL 17 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILTNER...OR 17 MILES NORTHEAST OF HASTINGS...AND MOVING NORTHEAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... GILTNER BY 535 PM CDT PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:00 PM CDT | Flash Flood Warning | GID | Dawson, Gosper | 6 hr |
| Jul 17, 5:12 PM CDT | Flash Flood Warning | GID | Hamilton, Merrick, Nance, Polk, York | 6 hr |
| Jul 17, 6:32 PM CDT | Areal Flood Warning | GID | Sherman | 17 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.